Alert archive / Tennessee / Wind Advisories in 2024
Wind Advisory 27, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Nov 13, 2024, 10:15 AM EST for 4 counties in Tennessee. It took effect at Nov 13, 2024, 4:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2024, 10:15 AM EST (15:15 UTC)
- In effect from
- Nov 13, 2024, 4:00 PM EST
- Expired
- Nov 14, 2024, 10:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Morristown, TN
Counties Carter County, TN, Johnson County, TN, Monroe County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 67 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 3.3 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 13, 6:34 AM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Nov 13, 6:34 AM EST, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Morristown TN 634 AM EST Wed Nov 13 2024 ...New AVIATION... .SHORT TERM... (Today through Tuesday) Issued at 221 AM EST Wed Nov 13 2024 Key Message: Rain will move through the area starting tonight and continuing through much of Thursday. Discussion: Currently a quiet overnight period as we sit under mid level ridging ahead of an incoming system that will affect the region the next couple of days. A low pressure system is moving through the plains states on its way towards the Great Lakes Region during the middle part of the work week. This system will also bring help sweep through a front in the Ohio/Tennessee Valleys as it interacts with an enhanced plume of moisture moving out of the Gulf of Mexico and into the eastern Tennessee Valley. Expect the precipitation to move onto the Cumberland Plateau this evening, right near sunset ahead of the front. Depending on the timing of the the precipitation and how fast the front moves through, we could see a brief period of isolated thunder during the hottest part of the late afternoon on/near the Plateau. Still looks as though the vast majority of people will not see any thunder, but cannot completely rule out a few rumbles this afternoon/evening. As the sun sets the precipitation will continue to spread eastward overnight bringing rainfall to most locations in the Southern Appalachians. Rain should continue through sunrise for most places, and eventually come to an end as the front moves through during the daytime on Thursday. Expect the precipitation to end over the Appalachian Mountains right around sunset on Thursday, with most places seeing approximately 12-18 hours worth of light to moderate rain when everything is said and done. We could see some wrap around precipitation late Thursday across northeast TN and southwest VA, but the QPF amounts associated with this portion of the system are expected to be very light. QPF amounts continue to tick slightly upward as high resolution models are getting a hold of the system. Expect storm total rainfall amounts to be between 0.50" and 1.50" with the highest amounts likely west of I-75 and lower amounts east of I-75. Flooding appears unlikely as this rain is expected to fall over the course of approximately 12-24 hours and we're still fairly dry in our region. However, with the possibility of an isolated thunderstorm this afternoon/evening a brief heavy downpour west of I-75 leading to flooding of poor drainage areas cannot be completely ruled out, even though it appears unlikely. && .LONG TERM... (Thursday Night through Tuesday) Issued at 221 AM EST Wed Nov 13 2024 Key Messages: 1. Dry weather is expected this weekend through Monday. 2. The next system approaches midweek as a deep trough moves into the Eastern U.S. Discussion: In the upper levels, a ridge will slowly build in by Friday evening. This ridge will hold through the weekend. Mid next week, a deep trough will move into the Eastern U.S. At the surface, high pressure will be in place through Monday. A frontal passage will be possible mid next week. Saturday, Sunday and Monday will be dry with a warming trend as ridging and high pressure dominate the region. Temps will be slightly above normal with highs in the 60s. By next Tuesday or Wednesday, a cold front followed by a deep trough will be possible. Rain ahead of the cold front is likely Tuesday and/or Wednesday. The deep trough may bring some snow to the higher elevations late next week but it is still very far out. && .AVIATION... (12Z TAFS) Issued at 632 AM EST Wed Nov 13 2024 Main weather story will be the incoming rain later this afternoon/evening. Expect widespread rain to drop ceilings/visibilities into the MVFR/IFR categories for much of the overnight hours. Ceilings and visibilities should rebound just beyond this TAF cycle. Cannot completely rule out a rogue lightning strike this afternoon at KCHA right as the rain begins, but chances are too low to mention in the TAFs. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 66 50 61 49 / 40 90 60 0 Knoxville McGhee Tyson Airport, TN 69 49 61 47 / 10 100 90 10 Oak Ridge, TN 68 48 59 47 / 20 100 90 10 Tri Cities Airport, TN 63 44 56 46 / 0 90 100 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SHORT TERM... LONG TERM....McD AVIATION...
Hazardous weather outlook, Nov 13, 2:43 AM EST, 7 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 243 AM EST Wed Nov 13 2024 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-140745- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 243 AM EST Wed Nov 13 2024 /143 AM CST Wed Nov 13 2024/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 10:15 AM EST | High Wind Warning | MRX | Blount, Cocke, Greene, Sevier | 24 hr |
Nearby
Wind Advisories in Tennessee, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.